| Catalog Number |
TDNS000Z |
| Medical Device Problem Code |
Incorrect Interpretation of Signal (1543)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that midway through a primary functional endoscopic sinus surgery (fess) in the operating room (or), a trudi system lost accuracy.It was stated that the trudi suction device (tdns000z, lot unknown) and a trudi shaver blade - straight, double serrated, 4.0mm x 110mm (tsb4str, lot unknown) were inaccurately displayed on the trudi system.The caller stated that the issue occurred twice during the case.It was noted that each time the issue occurred, registering the patient would resolve the issue.The procedure continued without further issues.There was no allegation that a death or serious injury occurred due to the use of the product.There was no report of the patient requiring medical intervention.Non acclarent devices were used.Additional event information received on 04-feb-2025 indicated that the customer confirmed accuracy using the registration probe after registration process was completed.The customer confirm accuracy multiple times in the known landmarks in endoscopic visualization inside the nasal cavity.During the surgical procedure, the surgeon was noticing that the accuracy was off and stopped and checked.The inaccuracy was first noticed about 15 minutes into the procedure while using the bien air debrider.Accuracy was validated using the instrumentation and then the probe.Ct image was used as the primary image and overserving through video system.There were no noticeable defects to the ct scanned image.The surgeon performed the registration, he uses it in his office and in the or for the last four years.He has performed 100¿s of registration.In the last few months, he has needed to re-register but in the past, he has never had to once the first registration was performed.Now at every case the surgeon has to re-register between 2 to 3 times.Always confirms accuracy on the bridge of the nose, at each lateral canthus and the tip of the nose.It has been confirmed that the surgery center has not purchased new beds or mayo stands.The mayo stand has been pushed away from trudi and the emitter pad.Anesthesia tree is at the other end of the bed away from the trudi zone.Nothing is different from years of using trudi with successful registrations.No ferromagnetic material was placed within the trudi zone.The event has occurred with many patients.The patient tracker nor the patient tracker cable moved under tension in relation to this event.The emitter pad was not moved, but sometimes the surgeon moves the patient¿s head as he always has in the past without issue.No other device¿s shaft was in proximity to an emitter pad¿s transmitter.The trudi suction device has been reprocessed overt 15 to 20 times.The bar color of the device was green and a few times orange with magnet icon when the mayo stand was too close the trudi zone.There were no error message on the trudi navigation monitor for the device.The device was plugged after registration.The inaccuracy was approximately 4 or 5mm.The trudi shaver blade was plugged following registration.The inaccuracy was sometimes within 2 mm.A purple dongle was used when the issue occurred.Additional event information received on 05-feb-2025 confirmed that the bar below the device at the end when using the suction device and the shaver blade were green.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Section d.4: the trudi suction device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The device was not returned; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.